MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP ULTRA HIGH DEFINITION ULTRASOUND ACCESS NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP ULTRA HIGH DEFINITION ULTRASOUND ACCESS NEEDLE; FCG KIT, NEEDLE, BIOPSY
Catalog Number ECHO-HD-19-A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/31/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On evaluation of the returned device, the sheath of the device was examined and no kinks were noted below the sheath extender when the sheath extender was positioned at reference mark 3 and the needle extender at reference mark 0.The device was returned with 30mm of the stylet not inserted and the needle of the device fully retracted.The stylet was removed and no damage was evident on the component.The needle of the device was returned with 2.6cm of the distal end of the needle broken off, this was returned with the device in a separate container.A kink on the sheath was noted 3cm from the distal end.It was noted by the research & development engineer that the kink is most likely secondary and not the cause of the issue.Damage was also observed at the end of the sheath and was it stated by the research & development engineer that it is possible that this occurred when the needle broke.The customer complaint was confirmed as the needle was broken.As the conditions of use cannot be replicated during the laboratory evaluation, it is not possible to conclusively determine the root cause for the needle breakage.Prior to distribution, all echo-hd-19-a devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo-hd-19-a device of lot# c1194790 did not reveal any discrepancies that could have contributed to this complaint issue.The patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
It was reported that the doctor tried to prick into the cyst, the needle bent and broke.The broken piece was recovered.A new needle was used.

Brand Name
ECHOTIP ULTRA HIGH DEFINITION ULTRASOUND ACCESS NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key5995922
Report Number3001845648-2016-00278
Device Sequence Number18930432
Product Code FCG
UDI-Device Identifier00827002520127
UDI-Public(01)00827002520127(17)190125(10)C1194790
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K092359
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberECHO-HD-19-A
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/31/2016
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2016
Initial Report FDA Received Date10/04/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;